MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC PORT ACCESS KIT 19G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC PORT ACCESS KIT 19G X 1 IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recz2068 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recz2068) have been reported from the same facility.
 
Event or Problem Description
It was reported that a plastic piece from a port needle broke off while patients port was being deaccessed.This occurred twice.This report addresses the second device.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken safety mechanism is confirmed; however, the exact cause is unknown.One 19 g x 1.0 in.Powerloc winged infusion set with a y-site was returned for evaluation.An initial visual observation showed some use residue on the returned sample.One of the tabs of the clear base of the safety mechanism was observed to be broken at its base but still attached at one corner.A microscopic observation revealed the facture surface was rough, uneven, and angled.Cracking was observed extending from the corner of the break that was still attached to the rest of the base.Some plastic deformation was observed on the edges of the fracture.The angle of the fracture surface as well as the observed plastic deformation suggest the tab of the base may have fractured during de-accessing the port; however, the exact cause of this fracture is unknown.Possible contributing factors of this failure include excessive force during de-accessing, de-accessing technique, and damage during storage or handling.A lot history review (lhr) of recz2068 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (recz2068) have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERLOC PORT ACCESS KIT 19G X 1 IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8551969
Report Number3006260740-2019-01180
Device Sequence Number2049331
Product Code LJT
UDI-Device Identifier00801741044519
UDI-Public(01)00801741044519
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number2671910
Device Lot NumberRECZ2068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Event Location Hospital
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1